Atatürk Üniversitesi Atatürk Üniversitesi
Ara
Yayınlara dön
Makale Tam Makale Uluslararası 2016

Visual Hallucinations in an Old Patient after Cataract Surgery and Treatment

Halil Özcan, Atakan YÜCEL, Orhan ATEŞ

EURASIAN JOURNAL OF MEDICINE Cilt 48 · Sayı 1 · ss. 62–64 · 01.02.2016
DOI ile aç

Özet

Sensory visual pathologies, accompanying simple or complex visual hallucinations that occur in visually-impaired individuals due to ophthalmologic or brain pathologies related to visual pathways in patients without mental disorders, are defined as Charles Bonnet syndrome. Between 10% and 60% of the patients having age-related eye diseases involving retina, cornea and the lens, commonly with macular degeneration experience complex visual hallucinations depending on the severity of visual problems. The neurophysiology of the visual hallucinations in Charles Bonnet Syndrome is not clearly known, and they may differ in content and severity over time. In differential diagnoses of Charles Bonnet Syndrome, many aetiologies (drugs, uraemia, exposure to toxic materials, neurodegenerative and psychiatric conditions) need to be ruled out. In the treatment of Charles Bonnet syndrome, first the management of the reason of visual loss should be clarified if possible. If needed, neuroleptics, anticonvulsants, antidepressants, benzodiazepines, cognitive enhancer agents such as cholinesterase inhibitors can be used also. In this case, an 83-year-old female patient experiencing visual hallucinations as burning candles in both eyes' visual field after left eye cataract surgery, treated with 0.5 milligram/day risperidone will be presented.

Atıf için künye

Özcan, H., YÜCEL, A., & ATEŞ, O. (2016). Visual Hallucinations in an Old Patient after Cataract Surgery and Treatment. EURASIAN JOURNAL OF MEDICINE, 48(1), 62–64. https://doi.org/10.5152/eurasianjmed.2015.14115

BibTeX
@article{ozcan2016-231331,
  author = {Özcan, Halil and YÜCEL, Atakan and ATEŞ, Orhan},
  title = {Visual Hallucinations in an Old Patient after Cataract Surgery and Treatment},
  journal = {EURASIAN JOURNAL OF MEDICINE},
  year = {2016},
  volume = {48},
  number = {1},
  pages = {62--64},
  issn = {1308-8734},
  doi = {10.5152/eurasianjmed.2015.14115},
  url = {https://akademik.atauni.edu.tr/yayinlar/231331-visual-hallucinations-in-an-old-patient-after-cataract-surgery-and-treatment}
}